For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic You tell me what you think.. Go to previous topic Go to next topic Go to higher level

By ceecee On 2012.11.13 20:00
May 1: my husband has an A-Fib. He is brought out of it with Cardizem Drip. Something went wrong during this because my husband felt like every nerve in his body was electrocuted, all the muscles in his legs were contracting all the way up and down in waves, his rate went up to 160, he thought he was going to seize and die. The ER nurse came in and noticed something was wrong and corrected the medicine.
May 3: Everything was OK, But all of a sudden Jim developed "anxiety/panic attacks. We didn't know what they were. He lost 15 lbs, visited various hospitals for the next 15 days (all saying the same thing: he's having panic attacks). We don't know what they are, heck Jim's never been sick in his life.
May 15: Jim's foot starts shaking. Or really it's the top of it and it's like the muscle is contracting.

It's been like this since...so the question is does PD start just like turning on a light bulb? The Panic Attacks don't help (but I believe are a separate issue from the PD) because they cause the foot to shake more. We are beginning to have the Panic under control.
I've read that channel blockers can cause Parkinsonism, which is what they gave him in the ER,if that's the case could this be a possibility?

My husband has no other symptoms, none!

The DatScan showed a reduction of dopamine and them reporting Parkinsonism but if it's from the channel blockers could it not progress any further?

Has anyone experienced this or similar?

By lurkingforacure On 2012.11.13 22:37
Low dopamine in and of itself does not mean you have PD. I know of someone who had the DAT scan and she has low dopamine, which they cannot explain why, but she does not have any accompanying loss of neurons....so, after 27 years of being on PD meds, she is now trying to wean off of them.

I don't know the answer to your question, I'm not really sure I understand what you are asking....but meds can cause PD, I just dont' know enough about that causal link.

Get a second opinion by a PD specialist or at least an MDS.

By LOHENGR1N On 2012.11.14 00:10
ceecee, Some medications can cause medically induced Parkinsonism and usually this will go away when the medicines are withdrawn and filter out of the system. I'm a patient and not a Doctor so I can't answer that, Lurking is right you should consult the Doctor about that and ask about progression or it going away. I can say with a degree of certainty that NO idiopathic Parkinson's Disease usually doesn't start all of a sudden like turning on a light bulb.

Some forms of Parkinsonisms do thought generally those associated with toxic exposure and some medicine induced ones as the medicine reaches certain levels in the person's system. Usually the sudden onset leads Neurologists to suspect toxic exposure or medicine as idopathic Parkinson's Disease as a rule has a slow onset.....a slight tremor maybe in a thumb or finger which over time grows to include the hand, then the arm or a toe then the foot and later the leg. I hope this helps. Welcome to the forum there is a great bunch of people here willing to help any way they can. Again run the questions by His doctor as a rule most here are lay-people not medical professionals.

By susger8 On 2012.11.14 07:24
I know that medications can cause panic attacks -- my sister had terrible panic attacks due to Topomax (a medication for seizures) which went away when she switched to Tegretol. Her panic attacks were so bad that she experienced full-body tetany from hyperventilation -- this is like a leg cramp, but over the entire body. It's excruciatingly painful. It sounds something like what happened to your husband during the Cardizem drip.

I wonder if your husband is having an electrolyte imbalance. I would not expect the Cardizem to continue to have an effect, but maybe there is some other medication or other condition contributing to this.

I'm sure it's not actual PD and I think if you can find the cause, it could go away.

Sue

By ceecee On 2012.11.15 17:13
Thank you all. Maybe my husband and I are still in the denial stage and looking for what happened before everything changed in his life. He has just begun taking azilect which he hasn't noticed much change. When he takes his magnesium he notices a difference in his tremor, it reduces and calms down. Have you noticed this?

By susger8 On 2012.11.16 10:13
No, I did not observe any supplements to make a difference in my father's condition. The fact that magnesium helps your husband makes me think again that it's not PD and that electrolytes may be involved. I would think he has had tests for that? (Sodium, magnesium, especially calcium.)

Sue


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you